From high dimensional chaos to stable periodic orbits: The structure of parameter space

Ernest Barreto, Brian R Hunt, Celso Grebogi, James A. Yorke

Research output: Contribution to journalArticlepeer-review

88 Citations (Scopus)


Regions in the parameter space of chaotic systems that correspond to stable behavior are often referred to as windows. In this Letter, we elucidate the occurrence of such regions in higher dimensional chaotic systems. We describe the fundamental structure of these windows; and also indicate under what circumstances one can expect to find them. These results are applicable to systems that exhibit several positive Lyapunov exponents, and are of importance to both the,theoretical and the experimental understanding of dynamical systems.

Original languageEnglish
Pages (from-to)4561-4564
Number of pages4
JournalPhysical Review Letters
Issue number24
Publication statusPublished - 16 Jun 1997

Cite this